Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Louisville, KY

April 7, 20105 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 7, 2010, 11:28 PM EDT for 5 counties in Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2010, 11:28 PM EDT (03:28 UTC)
Expired
Apr 8, 2010, 12:00 AM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Nelson County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 11:50 PM EDTTSTM WND DMG2 S Elk Creek, KYBARN SEVERELY DAMAGED ON ELK CREEK RD. 1 MILE SOUTH OF HIGHWAY 55

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 10:19 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WUUS53 KLMK 080328
SVRLMK
KYC029-093-111-179-215-080400-
/O.NEW.KLMK.SV.W.0021.100408T0328Z-100408T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT WED APR 7 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL MIDNIGHT EDT

* AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WEST POINT TO 8 MILES SOUTHEAST OF WEST POINT TO
  ELIZABETHTOWN...MOVING NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
   SHEPHERDSVILLE AND LEBANON JUNCTION...
   HILLVIEW AND BROOKS...
   HIGHVIEW AND FERN CREEK...
   WATERFORD AND HIGHGROVE...
   TAYLORSVILLE AND FAIRFIELD...
   WAKEFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3821 8542 3816 8544 3812 8531 3795 8525
      3770 8587 3788 8591 3800 8600 3823 8544
TIME...MOT...LOC 0329Z 239DEG 54KT 3798 8585 3793 8579
          3776 8579
WIND...HAIL 60MPH <.50IN

$$

AML
2 follow-up statements
696 
WWUS53 KLMK 080349
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 PM EDT WED APR 7 2010

KYC093-080358-
/O.CAN.KLMK.SV.W.0021.000000T0000Z-100408T0400Z/
HARDIN KY-
1149 PM EDT WED APR 7 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3821 8542 3816 8544 3812 8531 3795 8525
      3785 8565 3810 8576 3813 8570 3823 8544
TIME...MOT...LOC 0348Z 239DEG 54KT 3812 8554 3807 8548
          3790 8548

$$

KYC029-111-179-215-080400-
/O.CON.KLMK.SV.W.0021.000000T0000Z-100408T0400Z/
JEFFERSON KY-SPENCER KY-BULLITT KY-NELSON KY-
1149 PM EDT WED APR 7 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN NELSON...EASTERN BULLITT...SPENCER AND SOUTHEASTERN
JEFFERSON COUNTIES...

AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHVIEW TO MOUNT WASHINGTON TO SAMUELS...MOVING 
NORTHEAST AT 60 MPH.  ELIZABETHTOWN MESONET REPORTED A GUST OF 62 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERFORD...FAIRFIELD...ELK CREEK...TAYLORSVILLE AND WAKEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...SMALL HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3821 8542 3816 8544 3812 8531 3795 8525
      3785 8565 3810 8576 3813 8570 3823 8544
TIME...MOT...LOC 0348Z 239DEG 54KT 3812 8554 3807 8548
          3790 8548
WIND...HAIL 60MPH <.50IN

$$

AML
310 
WWUS53 KLMK 080401
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1201 AM EDT THU APR 8 2010

KYC029-111-179-215-080411-
/O.EXP.KLMK.SV.W.0021.000000T0000Z-100408T0400Z/
JEFFERSON KY-SPENCER KY-BULLITT KY-NELSON KY-
1201 AM EDT THU APR 8 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NELSON...EASTERN
BULLITT...SPENCER AND SOUTHEASTERN JEFFERSON COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3821 8542 3816 8544 3812 8531 3795 8525
      3785 8565 3810 8576 3813 8570 3823 8544
TIME...MOT...LOC 0349Z 239DEG 54KT 3812 8552 3807 8546
          3790 8546

$$

AML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:55 PM EDT, 33 minutes earlier.

Area forecast discussion, Apr 7, 10:55 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EDT WED APR 7 2010

...MESOSCALE UPDATE...

...SEVERE POTENTIAL CONTINUES LATE THIS EVENING...

CURRENTLY...A SOLID LINE OF SHOWERS AND THUNDERSTORMS HAS ENTERED
THE WESTERN PORTIONS OF THE LOUISVILLE COUNTY WARNING AREA JUST
AHEAD OF A COLD FRONT. KEEPING AN EYE ON TWO DISTINCT BOWING
SEGMENTS...WITH A HISTORY OF PRODUCING DAMAGING WINDS UPSTREAM. THE
NORTHERN MOST BOW IS HEADING FOR THE LOUISVILLE METRO AREA WITH THE
SOUTHERN BOW POISED TO ENTER THE MAMMOTH CAVES REGION. LATEST RUC
ANALYSIS SHOWS THAT THE SOUTHERN STORM IS HEADED INTO A MORE
ELEVATED ENVIRONMENT WITH CONVECTIVE INHIBITION ABOVE 100 J/KG
ACROSS THE REGION. THE NORTHERN STORM HAS CURRENTLY WEAKENED...
HOWEVER STILL APPEARS TO BE IN A FAVORABLE ENVIRONMENT WITH 0 TO 6
KILOMETER SHEAR ON THE ORDER OF 50 TO 70 KNOTS AND MLCAPE ON THE
ORDER OF 500 TO 1000 J/KG. 0 TO 1 KM STORM RELATIVE HELICITY
VALUES AROUND 300 M2/S2 ARE ALSO A CONCERN ALONG SOUTHERN
INDIANA/NORTHERN KENTUCKY. THAT BEING SAID...EXPECT A RAPID LOSS
OF SURFACE BASED POTENTIAL OVER THE NEXT HOUR OR TWO. A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 3 AM EDT FOR ALMOST THE
ENTIRE CWA...EXCEPT OUR NORTHWESTERN MOST CWA.

.SHORT TERM (TONIGHT AND THURSDAY)...

MODELS AND WATER VAPOR SHOW A DEEP PROGRESSIVE 500MB TROUGH
CURRENTLY MOVING ACROSS THE SOUTHERN PLAINS. THIS FEATURE IS
FORECAST TO STEADILY MOVE EAST WITH ITS BASE CROSSING THE
COMMONWEALTH LATE THURSDAY. LOW PRESSURE NOW OVER CENTRAL ILLINOIS
IS FORECAST TO DEEPEN SLIGHTLY AND MOVE OVER THE DETROIT AREA BY
THURSDAY MORNING. A SEASONALLY STRONG COLD FRONT WILL MOVE SOUTHEAST
OF THE OHIO RIVER DURING THE PRE-DAWN HOURS TOMORROW.

A LINE OF CONVECTION IS CURRENTLY BEGINING TO FORM JUST EAST OF A
PSEUDO-DRY LINE/COLD FRONT ACROSS CENTRAL MISSOURI. THIS LINE IS
EXPECTED TO INTENSIFY AND MOVE INTO OUR NORTHWESTERN COUNTIES AROUND
00Z THIS EVENING...THEN CROSS OVER OUR FORECAST AREA OVERNIGHT AND
THEN EXIT THE BLUEGRASS AND LAKE CUMBERLAND REGIONS THURSDAY
MORNING. ALTHOUGH THE BULK OF OUR PRECIPITATION WILL FALL
OVERNIGHT...SOME SPRINKLES OR SCATTERED LIGHT SHOWERS WILL LIKELY
MOVE INTO OUR WESTERN COUNTIES BY MID TO LATE AFTERNOON.

CURRENT CLOUD COVER AND ONLY MARGINALLY STEEP LAPSE RATES WILL LIMIT
THE INTENSITY OF THIS EXPECTED LINE OF CONVECTION AS IT APPROACHES
LATE THIS EVENING. HOWEVER...INCREASING MOISTURE AND THE RELATIVELY SLOW
MOVEMENT OF THE COLD FRONT WILL BRING SEVERAL HOURS OF MODERATE TO
BRIEFLY HEAVY RAINFALL OVERNIGHT...WITH WIDESPREAD RAINFALL AMOUNTS
OF AROUND ONE INCH EXPECTED. DESPITE THE WEAK INSTABILITY...ANY
STORMS THAT CAN MIX DOWN STRONGER WINDS ALOFT MAY PRODUCE ISOLATED
SEVERE WIND GUSTS.

SHOWERS WILL BE ENDING ACROSS OUR EASTERN COUNTIES AROUND DURING THE
MORNING HOURS. FEEL THAT ANY BRIEF SUNNY INTERVALS THAT DEVELOP
TOMORROW MORNING WILL QUICKLY BE REPLACED BY WIDESPREAD STRATO-CU AS
LOW LEVEL MOISTURE WRAPPING AROUND THE WESTERN SIDE OF THIS GREAT
LAKES STORM ENCOUNTERS STEEPENING LOW LEVEL LAPSE RATES.

INCREASING WINDS FROM THE WEST TOMORROW AFTERNOON COMBINED WITH
EXPECTED HIGHS ONLY IN THE UPPER 50S WILL MAKE IT FEEL PRETTY RAW
AND BLUSTERY.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

BY THURSDAY EVENING THE UPPER LEVEL TROUGH AXIS WILL BE POSITIONED
TO THE EAST OF THE FORECAST AREA WITH HIGH PRESSURE AT THE SURFACE
RIDGING IN FROM THE SOUTHWEST. DEEP NORTHWESTERLY FLOW WILL BE
PRESENT USHERING IN MUCH COLDER AND DRIER AIR THAN WE HAVE SEEN
RECENTLY. LOWS SHOULD DROP INTO THE UPPER 30S ON FRIDAY MORNING WITH
SKIES GRADUALLY CLEARING OVERNIGHT. FRIDAY LOOKS TO BE A COOL AND
SOMEWHAT WINDY DAY. NORTHWEST WINDS WILL CONTINUE WITH HIGHS
STRUGGLING TO REACH 60 FOR A SECOND DAY IN A ROW.

BY FRIDAY NIGHT UPPER LEVEL FLOW TRANSITIONS TO MORE ZONAL WITH HIGH
PRESSURE DIRECTLY OVER THE REGION. MOSTLY CLEAR SKIES AND CALM WINDS
WILL ALLOW FOR GOOD RADIATIONAL COOLING FRIDAY NIGHT INTO SATURDAY
MORNING. WITH THIS TEMPERATURES WILL DROP TO NEAR THE DEWPOINTS IN
THE MID TO LOWER 30S. IT LOOKS LIKE SOME PATCHY FROST WILL BE A
DISTINCT POSSIBILITY ESPECIALLY OVER EAST CENTRAL KENTUCKY. THIS
COULD POTENTIALLY CAUSE SOME DAMAGE TO EARLY BLOOMING VEGETATION.

BY SATURDAY EVENING THE BUBBLE OF HIGH PRESSURE WILL MOVE EAST OF
THE AREA AND RIDGING BUILDING IN ALOFT. THIS WILL ALLOW WINDS TO
SHIFT TO A MORE SOUTHERLY DIRECTION. HIGH PRESSURE AND RIDGING ALOFT
WILL REMAIN IN CONTROL OF OUR WEATHER THROUGH THE END OF THE LONG
TERM. THIS WILL KEEP THE REGION DRY UNDER PARTLY TO MOSTLY SUNNY
SKIES THROUGH WEDNESDAY. A GRADUAL WARM-UP WILL CONTINUE THROUGH
MIDWEEK WITH HIGHS SUNDAY THROUGH WEDNESDAY RANGING FROM THE LOWER
TO MID 70S...WELL ABOVE NORMAL. LOW TEMPERATURES WILL BE IN THE
UPPER 40S TO LOWER 50S.

&&

.AVIATION (00Z TAF ISSUANCE)...

A LINE OF THUNDERSTORMS JUST WEST OF CENTRAL KENTUCKY WILL
OVERSPREAD THE REGION TONIGHT. WE HAVE THUNDERSTORMS IN BWG BY
02Z... SDF BY 01Z... AND LEX BY 03Z. THESE TIME MAY BE A LITTLE FAST
BUT NOT BY MUCH. THE STORMS ARE ALONG AND AHEAD OF AN APPROACHING
COLD FRONT. POST FRONTAL WINDS WILL SHIFT TO THE NORTHWEST WITH
GUSTS TO 20 MPH. WE ALSO EXPECT CIGS TO LOWER INTO THE MVFR CATEGORY
WITH SCATTERED SHOWERS CONTINUING INTO MID DAY THURSDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......BJS
SHORT TERM.....JSD
LONG TERM......EES
AVIATION.......JA
Hazardous weather outlook, Apr 7, 3:39 PM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT WED APR 7 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
339 PM EDT WED APR 7 2010 /239 PM CDT WED APR 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL APPROACH THE AREA TONIGHT BRINGING A LINE OF
THUNDERSTORMS TO THE AREA MAINLY THIS EVENING BETWEEN 9 PM EDT AND
4 AM EDT. INSTABILITY WILL BE LIMITED...HOWEVER SOME OF THE
STRONGER STORMS MAY CONTAIN ISOLATED DAMAGING WIND GUSTS. ANY
THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COOL AND DRY AIRMASS WILL MOVE INTO THE REGION FRIDAY NIGHT AS
HIGH PRESSURE DOMINATES THE AREA. THE COMBINATION OF LOW DEW
POINTS...LIGHT WINDS...AND CLEAR SKIES WILL LEAD TO THE POTENTIAL
FOR A FROST BY DAWN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JSD

In the hours before

Special weather statement, Apr 7, 10:33 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 PM EDT WED APR 7 2010

INZ084-089-090-KYZ025-080300-
CRAWFORD-HARRISON-MEADE-PERRY-
1033 PM EDT WED APR 7 2010

...STRONG THUNDERSTORM WITH STRONG WINDS...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES WEST OF BRANDENBURG...AND MOVING
NORTHEAST AT 50 MPH.

STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR CORYDON AROUND 1055 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3820 8673 3840 8631 3812 8594 3781 8617
      3791 8630
TIME...MOT...LOC 0233Z 235DEG 45KT 3807 8639

JDA
Special weather statement, Apr 7, 10:49 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 PM EDT WED APR 7 2010

KYZ024-026>028-061-062-070-071-080315-
BRECKINRIDGE-BUTLER-EDMONSON-GRAYSON-HARDIN-LOGAN-OHIO-WARREN-
949 PM CDT WED APR 7 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF HARDINSBURG TO 12 MILES WEST OF LEITCHFIELD TO RUSSELLVILLE...AND
MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR LEITCHFIELD AROUND 1000 PM CDT.
  NEAR BOWLING GREEN AROUND 1015 PM CDT.

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 30.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3740 8666 3767 8674 3768 8670 3766 8663
      3768 8664 3770 8664 3782 8602 3758 8594
      3744 8603 3744 8606 3742 8604 3732 8610
      3733 8616 3729 8612 3682 8641 3684 8659
      3689 8663 3683 8671 3684 8702
TIME...MOT...LOC 0249Z 250DEG 43KT 3766 8657 3743 8647
          3690 8686

AML
Special weather statement, Apr 7, 11:07 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 PM EDT WED APR 7 2010

INZ090>092-KYZ029>031-080330-
BULLITT-CLARK-FLOYD-HARRISON-JEFFERSON-OLDHAM-
1107 PM EDT WED APR 7 2010

...STRONG THUNDERSTORM WITH SMALL HAIL...AND GUSTY WINDS...

AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PLEASURE RIDGE PARK...AND MOVING EAST AT
50 MPH.

MODERATE RAIN WITH RAINFALL RATES OF AROUND ONE HALF INCH PER HOUR
REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND GUSTY WINDS OF
AROUND 40 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR FERN CREEK AROUND 1115 PM EDT.
  NEAR JEFFERSONTOWN AROUND 1120 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3830 8542 3830 8547 3827 8544 3782 8568
      3782 8571 3796 8591 3799 8592 3801 8597
      3840 8604 3846 8535
TIME...MOT...LOC 0307Z 270DEG 63KT 3816 8581

JDA
Special weather statement, Apr 7, 11:09 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1109 PM EDT WED APR 7 2010

KYZ024-025-027>029-045-053-062-063-071-080345-
BRECKINRIDGE-BULLITT-EDMONSON-GRAYSON-HARDIN-HART-LARUE-MEADE-NELSON-
WARREN-
1109 PM EDT WED APR 7 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 1006 PM CDT/1106 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES EAST OF HARDINSBURG TO 12 MILES NORTHEAST OF LEITCHFIELD TO 9
MILES WEST OF BROWNSVILLE...AND MOVING EAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR BROWNSVILLE AROUND 1015 PM CDT.
  NEAR ELIZABETHTOWN AROUND 1120 PM EDT.
  NEAR ELIZABETHTOWN AROUND 1125 PM EDT.
  NEAR MUNFORDVILLE AROUND 1035 PM CDT.

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 137.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3718 8649 3715 8646 3715 8642 3717 8640
      3726 8644 3759 8622 3784 8640 3790 8557
      3779 8547 3747 8563 3744 8567 3739 8566
      3736 8570 3718 8576 3715 8599 3716 8606
      3714 8607 3708 8656
TIME...MOT...LOC 0309Z 251DEG 51KT 3780 8623 3763 8609
          3719 8638

AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:43 PM EDTSevere Thunderstorm WarningLMKOhio32 min
Apr 7, 10:02 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio28 min
Apr 7, 10:13 PM EDTSevere Thunderstorm WarningLMKButler, Logan, Ohio, Warren47 min
Apr 7, 10:16 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock29 min
Apr 7, 10:33 PM EDTSpecial Weather StatementLMKMeade27 min
Apr 7, 10:49 PM EDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Logan, Warren26 min
Apr 7, 11:07 PM EDTSpecial Weather StatementLMKBullitt, Jefferson, Oldham23 min
Apr 7, 11:09 PM EDTSpecial Weather StatementLMKEdmonson, Hardin, Hart, Larue36 min
Apr 7, 11:43 PM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby, Trimble32 min
Apr 7, 11:54 PM EDTSpecial Weather StatementLMKLogan, Simpson, Warren51 min
Apr 8, 12:12 AM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby18 min
Apr 8, 1:02 AM EDTSpecial Weather StatementLMKEdmonson, Grayson, Hardin, Hart, Larue28 min
Apr 8, 1:13 AM EDTSpecial Weather StatementLMKAllen, Barren, Simpson32 min
Apr 8, 1:30 AM EDTSpecial Weather StatementLMKBullitt, Jefferson, Larue, Nelson, Spencer30 min
Apr 8, 2:20 AM EDTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Monroe, Russell40 min
Apr 8, 3:01 AM EDTSpecial Weather StatementLMKClinton, Garrard, Lincoln, Madison, Russell44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.